MAUDE Adverse Event Report: APIFIX LTD. MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 125
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Production process analysis: a review of the device history record confirmed that the device was manufactured and tested according to relevant procedures and shipped according to manufacturer's specifications.User (surgeon and patient) information analysis: patient (b)(6) (b)(4) index procedure was performed on (b)(6) 2020.On (b)(6) 2024, during monitoring as part of the pas study, apifix was made aware that patient (b)(6) (b)(4)) reportedly had x-rays taken on (b)(6) 2024 during a visit to clinic; 'the films taken on (b)(6) 2024 appt show the ratchet mechanism to be broken as there is more lengthening to go when compared to films taken on (b)(6) 2023 and thereafter subsequently causing the cobb angle to increase from 24 degress to 29 degrees treatment options were discussed which include replacement versus a minimal fusion versus removal and observation.We will discuss this in 2-3 months when they return for follow-up' corrective action: ratchet malfunction (resulting in a backup of the distraction) can result from physical trauma, practicing high-demand sports, and tissue growth inside the ratchet mechanism.Ratchet malfunction may be a coincidental finding and may also be reported together with pain/curve progression/noise.The company took several actions to mitigate ratchet malfunction: eco-13, the ratchet flat spring component was changed to a thicker spring (from 0.15 to 0.25mm).Eco-59, addition of a stopper pin to prevent the pole from dislocating from the base and inherit from the design to prevent the collapse of the ratchet.In march 2020, a highlight of the risk associated with practicing high-demand sports was added to the mid-c training presentation.Risk assessment: reoperation events are a known risk that was assessed and recorded by the product risk assessment.The risk of the ratchet malfunction has been assessed and found to be acceptable.The risks have been quantified, characterized, and documented as acceptable within full risk assessment should additional information become available, the complaint record will be updated accordingly and a follow-up medwatch report will be submitted.
 
Event or Problem Description
On 15-aug-2024, apifix was made aware that patient (b)(6) (b)(4) reportedly had x-rays taken on (b)(6) 2024 during a visit to clinic; 'the films taken on (b)(6) 2024 appointment show the ratchet mechanism to be broken as there is more lengthening to go when compared to films taken on (b)(6) 2023 and thereafter subsequently causing the cobb angle to increase from 24 degress to 29 degrees' treatment options were discussed which include replacement versus a minimal fusion versus removal and observation.We will discuss this in 2-3 months when they return for follow-up'.
 
Additional Manufacturer Narrative
On 22-nov-2024 apifix was notified that patient #414 underwent revision surgery during which the mid-c rod and extender were replaced, and a third poly screw (5.0x30) was placed at t8.No report of patient harm or complications was received.Explanted device is expected to be returned to manufacturer where an analysis will be conducted.Once additional relevant details become available; a supplemental report will be submitted.
 
Additional Manufacturer Narrative
On february 17, 2025, apifix completed the engineer evaluation.The explanted device was returned to orthopediatrics in warsaw, in and was subjected to cleaning, steam sterilizing, and engineering evaluation.During the inspection, the device's ratcheting mechanism did not appear to be functioning properly.Specifically, when the control pin was in ratchet position (arrow of control pin aligned with arrow on device body) the device should "click" upon lengthening and allow no shortening.However, the device was able to be extended and retracted with almost no force.The exact cause of this malfunction could not be investigated because the internal mechanism is sealed by permanent closure (weld).Minor wear was observed on the distal polyaxial ring that did not break through the adlc coating.

Brand Name
MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel st.
yokneam ellit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel st.
yokneam ellit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
yokneam ellit, 20692-07
IS   2069207
MDR Report Key20188334
Report Number3013461531-2024-00039
Device Sequence Number17893317
Product Code QGP
UDI-Device Identifier07290018128046
UDI-Public07290018128046
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMID-C 125
Device Catalogue NumberMUS-125-050
Device Lot NumberAF-02-004-20
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date11/25/2024
03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age16 YR
Patient SexFemale